Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

April 28, 20114 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 28, 2011, 4:24 AM EDT for 4 counties in Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 4:24 AM EDT (08:24 UTC)
Expired
Apr 28, 2011, 5:30 AM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Northampton County, PA

The radar

The Binghamton radar (KBGM), 151 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS81 KPHI 280824
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 AM EDT THU APR 28 2011

PAZ054-055-060>062-280930-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
424 AM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...

AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 47 MILES NORTHWEST 
OF LANCASTER TO 15 MILES NORTHWEST OF LANCASTER...MOVING NORTHEAST 
AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR WYOMISSING HILLS... 
WOMELSDORF AROUND 445 AM...WANAMAKERS...NEW TRIPOLI AROUND 500 
AM...PENN FOREST RESERVOIR...NEFFS AROUND 515 AM...WIND GAP AND 
BELFAST AROUND 530 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...AS WELL AS 
SMALL HAIL.

LAT...LON 4100 7530 4068 7522 4027 7609 4050 7644
      4054 7618 4060 7605 4059 7603 4064 7600
      4074 7578 4084 7594 4091 7600 4100 7575
      4105 7578 4110 7577 4114 7570 4113 7564
      4123 7554 4125 7545

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:56 AM EDT, 28 minutes earlier.

Area forecast discussion, Apr 28, 3:56 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EDT THU APR 28 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS
MORNING AND MOVE THROUGH THE AREA LATER THIS AFTERNOON AND THIS
EVENING. ANOTHER BUT WEAKER FRONT WILL MOVE THROUGH THE REGION
FRIDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY NIGHT AND
SATURDAY. A WARM FRONT MAY APPROACH DURING SUNDAY, AND THE
ASSOCIATED COLD FRONT IS FORECAST TO AFFECT OUR AREA MONDAY INTO
TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A VERY IMPRESSIVE CONVECTIVE LINE OVER CENTRAL PENNSYLVANIA, AND
WHICH WAS APPROACHING OUR AREA BEFORE SUNRISE, WILL BEGIN TO
AFFECT OUR WESTERN ZONES EARLY THIS MORNING...IN THE 09Z TO 12Z
TIME FRAME. LITTLE TO NO CONVECTION WAS OCCURRING TO THE EAST OF
THIS LINE...YET. THIS ACTIVITY WAS PRECEDING A STRONG COLD
FRONT...AND IN FACT THE CONVECTIVE LINE WAS MUCH MORE ACTIVE THAN
THE FRONT JUST TO THE WEST OVER THE EASTERN OHIO VALLEY.

THE GFS WAS HAVING TROUBLE SHOWING THE INITIAL LINE OVER CENTRAL
PENNSYLVANIA AT 06Z...BUT DID DRAMATICALLY INCREASE UPWARD VERTICAL
MOTION OVER EASTERN PENNSYLVANIA BY 12Z TO ITS CREDIT. IT IS
EXPECTED THAT WESTERN AREAS WILL RECEIVE HEAVY RAIN, GUSTY WINDS,
AND POSSIBLY SOME SEVERE WEATHER DURING THIS MORNING...AND THAT THIS
HEAVY WEATHER WILL TRANSLATE EASTWARD BY MIDDAY. THE SLOW MOVEMENT
OF THE LINE IN THE STRONG SOUTH TO SOUTHWEST MID LEVEL FLOW WILL
LEAD TO SOME TRAINING OF HEAVY RAIN OVER A GIVEN LOCATION AS THE
ECHOES TRANSLATE TO THE NORTH OR NORTHEAST. THERE COULD EVEN BE
SOME BACK-BUILDING IN SOME INSTANCES. ALSO...THE THREAT OF SEVERE
WEATHER IS EXTANT AND OUR ENTIRE AREA IS IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY. A SEVERE THUNDERSTORM WATCH MAY
BECOME LIKELY FOR WESTERN AREAS THIS MORNING.

SEE THE HYDROLOGY SECTION BELOW FOR DETAILS ON THE PREVIOUSLY-
ISSUED FLASH FLOOD WATCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE FRONT WILL MOVE OFFSHORE THIS EVENING WITH RESIDUAL RAIN
CHANCES EAST EARLY...OTHERWISE DRY OVERNIGHT. THEN...WITH A
FOLLOW-ON WEAK SURFACE COLD FRONT ACCOMPANIED BY A TROUGH ALOFT
FRIDAY...A SLIGHT CHANCE OF SHOWERS WAS RE-INTRODUCED INTO THE
FORECAST FOR FRIDAY. DRY WEATHER FRIDAY NIGHT WILL BE DUE TO
BUILDING HIGH PRESSURE, CONTINUING THROUGH SATURDAY. TEMPERATURES
WILL RETURN TO NEAR NORMAL FRIDAY AND THEN BE A BIT WARMER FOR
SATURDAY. OVERALL...MODEL TEMPERATURE GUIDANCE WAS CLOSE AND
ACCEPTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AT THE START OF THE LONG TERM PERIOD, THE MODELS ARE IN GENERAL
AGREEMENT OF PLACING SURFACE HIGH PRESSURE OVER THE EASTERN MIDDLE
ATLANTIC STATES AND EXTENDING OUT INTO THE ATLANTIC. THROUGH THE
DAYTIME SUNDAY, THIS HIGH IS EXPECTED TO GRADUALLY PUSH FARTHER
OFFSHORE. MEANWHILE FARTHER NORTH, THE MODELS INDICATE THAT AN AREA
OF LOW PRESSURE WILL BE SLIDING ACROSS SOUTHERN CANADA. A WARM FRONT
ASSOCIATED WITH THIS LOW MAY MOVE THROUGH THE FORECAST AREA DURING
MONDAY. A COLD FRONT IS THEN EXPECTED TO TRACK THROUGH THE AREA BY
LATE ON TUESDAY. BY WEDNESDAY, THE MODELS DEPICT THE COLD FRONT
TRACKING FARTHER AWAY FROM THE COAST AND HIGH PRESSURE BEGINNING TO
BUILD IN FROM THE WEST.

SLIGHT CHANCE TO CHANCE POPS ARE MAINTAINED IN THE FORECAST FOR LATE
SUNDAY INTO MONDAY WITH THE WARM FRONT APPROACHING. WITH THE
APPROACH OF THE COLD FRONT ON TUESDAY, POPS ARE INCREASED AND
THUNDERSTORMS ARE MAINTAINED IN THE FORECAST FOR THE LATTER HALF OF
TUESDAY. FOR THE MOST PART, HPC GUIDANCE WAS USED FOR TEMPERATURES
THROUGH THE LONG TERM, WITH SOME LOCAL ADJUSTMENTS.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE FORECAST AREA IS IN AN ALMOST PRE WARM FRONTAL AIRMASS...WITH
STRATUS THUS FAR CONFINED TO THE COAST NEAR KACY. SURFACE
OBSERVATIONS ARE SHOWING SIGNS OF DEVELOPING MVFR CEILINGS AS THE
BOUNDARY LAYER COOLS AND THE INVERSION LOWERS. WITH THIS IN
MIND...IT WOULD APPEAR THAT ALL TERMINALS SHOULD SEE CEILINGS DROP
TO BETWEEN 500 AND 1000 FEET. FOR THE MOST PART...VISIBILITIES
SHOULD STAY IN THE MVFR RANGE...WITH LOWER VISIBILITIES NEAR KACY IN
ASSOCIATION WITH THE MARINE INVERSION.

LOW LEVEL WIND SHEAR WILL CONTINUE IN THE NEW SET OF TERMINAL
FORECASTS AS A STRONG LOW LEVEL JET SNAKES ITS WAY NORTHEAST ALONG
THE MOUNTAINS. AS THE MORNING INVERSION BREAKS DOWN...AND WINDS
START TO GUST...THE LOW LEVEL WIND SHEAR SHOULD NOT BE AS
IMPORTANT...AND THE NEW FORECASTS END IT AT AROUND 1500 UTC.

AS THE INVERSION RISES LATER THIS MORNING AND THE SURFACE GRADIENT
TIGHTENS...SOUTH TO SOUTHWEST WINDS WILL BEGIN TO GUST. MODEL
SOUNDINGS SHOW THE MIXED LAYER INCREASING TO NEAR 3000 FEET THIS
AFTERNOON AHEAD OF THE FRONT. THIS WOULD ALLOW ACCESS TO 35 TO 40
KNOTS OF WIND DURING THIS TIME. THIS SHOULD TRANSLATE INTO 25 TO 30
KNOT GUSTS FOR MOST AREAS AFTER THE INVERSION BREAKS THROUGH THE
PASSAGE OF THE FRONT.

MODEL SOUNDINGS AND STATISTICAL GUIDANCE SUGGEST THAT CEILINGS WILL
REMAIN IN THE IFR CATEGORY FOR MOST OF THE DAY AHEAD OF THE SURFACE
COLD FRONT. CONFIDENCE IN THIS OCCURRENCE IS LOW...AS THERE COULD BE
SOME BREAK LATE THIS MORNING AND EARLY THIS AFTERNOON AHEAD OF THE
FRONT. WITH THIS IN MIND...CONDITIONS WERE BRIEFLY BROUGHT UP TO VFR
DURING THIS WINDOW. THIS MAY HOWEVER BE TOO OPTIMISTIC...AND COULD
BE TRENDED DOWNWARD WITH THE 1200 UTC ISSUANCE.

A WARM MOIST AIRMASS AHEAD OF A STRONG MID LEVEL SHORT WAVE WILL
SET THE STAGE FOR THE POTENTIAL FOR STRONG THUNDERSTORMS LATER THIS
MORNING AND AGAIN THIS AFTERNOON. THE EARLY MORNING THREAT (BEFORE
1200 UTC) APPEARS TO BE FAIRLY LOW...AS THE CONVECTION FIRING OVER
WEST VIRGINIA MAY TAKE UNTIL ALMOST THAT TIME TO AFFECT THE REGION.

WITH THIS IN MIND...NO MENTION OF CONVECTION WAS INCLUDED BEFORE
1200 UTC. IF CONVECTION BECOMES A THREAT...IT WILL BE ADDED AS IT
OCCURS. FOR LATER TODAY...THE THREAT FOR CONVECTION IS THERE...BUT
TIMING MAY BE A BIT OF AN ISSUE. SINCE THE MAIN THREAT LATER TODAY
IS MORE THAN 8 HOURS AWAY...THE POTENTIAL WAS HINTED AT IN THE CB
REMARK.

THE FRONTAL TIMING APPEAR TO RANGE FROM 2000 UTC FROM KRDG TO NEAR
0000 UTC AT KACY. WITH THE FRONTAL PASSAGE...WEST WINDS COULD GUST
TO 25 KNOTS (THIS HAS BEEN OCCURRING IN THE MIDWEST WITH THE FRONTAL
PASSAGE)...BUT THIS SHOULD NOT LAST LONG. THE GRADIENT DROPS OFF
FAIRLY QUICKLY...AND WINDS SHOULD DROP BACK TO SOUTHWEST LATER
TONIGHT.

MVFR CEILING SHOULD BECOME VFR AFTER 0200-0400 UTC FRIDAY...AS THE
MOISTURE BECOMES MIXED OUT BEHIND THE FRONT.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TONIGHT AND FRIDAY. A SECONDARY COLD
FRONT/TROUGH MAY BE THE FOCUS FOR CONVECTIVE DEVELOPMENT...BUT AT
THIS POINT THE LOW LEVELS COULD BE TOO DRY TO SUPPORT PRECIPITATION.
IN ANY EVENT. THE GRADIENT TIGHTENS FRIDAY...AND GUSTS TO 25 KNOTS
ARE POSSIBLE AS THE DEPTH OF THE MIXED LAYER INCREASES TO NEAR 4000
FEET.

HIGH PRESSURE SHOULD REMAIN IN CONTROL FOR SATURDAY WITH LIGHTER
WINDS. A WARM FRONT AMY TRY TO MOVE NORTH SUNDAY...BUT AT THIS POINT
IT WOULD APPEAR AS THOUGH CONDITIONS WILL REMAINS VFR. A COLD FRONT
SHOULD ARRIVE AROUND MONDAY.

&&

.MARINE...
WINDS HAVE JUST ABOUT REACHED SMALL CRAFT LEVELS EARLY THIS MORNING
WITH THE SURFACE GRADIENT TIGHTENING. SEAS HAVE RESPONDED TO THE
FAIRLY LONG FETCH...AND ARE ABOVE 5 FEET ACROSS THE OCEAN WATERS.

NOT MUCH IN THE WAY OF CHANGE IN PHILOSOPHY EARLY THIS MORNING
CONCERNING THE FORECAST FOR TODAY. THE GRADIENT WILL TIGHTEN  BIT
MORE THIS MORNING IN ADVANCE OF THE COLD FRONT APPROACHING FROM THE
WEST. THE FORECAST PROBLEM CONTINUES TO BE WHETHER WINDS REACH GALE
FORCE AHEAD OF THE COLD FRONT LATER THIS MORNING AND THIS AFTERNOON.

MODEL SOUNDINGS SHOW A VERY LOW MIXED LAYER ACROSS THE OCEAN WATERS
FOR MUCH OF THE DAY (GENERALLY LESS THAN 500 FEET). MIXING THROUGH
THIS LAYER MAY BE DIFFICULT...AND GUSTS SHOULD REMAIN BELOW 35 KNOTS
THROUGH MID MORNING.

AS THE FRONTAL ZONE APPROACHES THIS AFTERNOON...THE DEPTH OF THE
MIXED LAYER MAY ALLOW ACCESS TO 35 TO 45 KNOTS WINDS. THE TIMING OF
THE WINDOW FOR POTENTIAL GALE FORCE WINDS SHOULD OCCUR FROM LATE
MORNING THROUGH THE EARLY AFTERNOON (ROUGHLY 1500 TO 1800 UTC).
IT WOULD APPEAR AS THOUGH THE BEST CHANCE FOR GALE FORCE WIND GUSTS
MAY BE DELAWARE BAY (CLOSER TO THE LAND INFLUENCE) AND ALONG THE
IMMEDIATE COAST. RIGHT NOW...THIS WINDOW IS FAIRLY SMALL FOR A GALE
WARNING. BASED ON THIS...THE SMALL CRAFT ADVISORY WILL STAY IN
PLACE...WITH A SHORT FUSED UPGRADE POSSIBLE LATER THIS MORNING.

WINDS MAY BRIEFLY GUST TO NEAR 30 KNOTS WITH THE PASSAGE OF THE COLD
FRONT...BUT GRADIENT DROPS OFF FAIRLY QUICKLY BEHIND IT. IT IS
POSSIBLE THAT WINDS MAY GUST TO SMALL CRAFT LEVELS INTO THE
EVENING...AND THE SMALL CRAFT ADVISORY ENDING TIME MAY NEED TO BE
PUSHED BACK ON DELAWARE BAY FOR THIS.

ON THE OCEAN WATERS...SEAS WILL REMAIN HIGH AS THE LONG DURATION
SOUTHERLY SWELL PRODUCES WAVES IN EXCESS OF 10 FEET THIS AFTERNOON
INTO TONIGHT. IT COULD TAKE WELL INTO FRIDAY NIGHT FOR THE SEAS TO
COME DOWN BELOW 5 FEET ON THE OCEAN...AND THE SMALL CRAFT ADVISORY
ON THE OCEAN MAY NEED TO BE EXTENDED INTO FRIDAY TO ACCOUNT FOR
THIS.

FOR FRIDAY...THE SURFACE GRADIENT TIGHTENS AS A SECONDARY COLD FRONT
OR TROUGH CROSSES THE WATERS. SMALL CRAFT GUSTS ARE POSSIBLE FRIDAY
AFTERNOON INTO FRIDAY EVENING. THE GRADIENT SHOULD START TO COME
DOWN LATER FRIDAY NIGHT AND SATURDAY MORNING. AFTER THIS...SMALL
CRAFT CONDITIONS ARE NOT EXPECTED THROUGH SUNDAY.

A DEVELOPING SOUTH TO SOUTHWEST FLOW DEVELOPING AHEAD OF A COLD
FRONT SUNDAY NIGHT INTO MONDAY COULD RESULT IN SMALL CRAFT WIND
GUSTS OVER ALL WATERS...AND SMALL CRAFT SEAS OVER THE OCEAN. THE
BEST CHANCE OF SMALL CRAFT GUSTS SHOULD LATE SUNDAY NIGHT AND MONDAY
MORNING.

&&

.HYDROLOGY...
00Z MODEL GUIDANCE HAS SLIGHTLY LOWERED FORECAST RAIN AMOUNTS FOR
OUR NORTHERN AREAS, BUT EVEN SO RAIN AMOUNTS OF ONE HALF TO ONE
INCH...LOCALLY ONE AND A HALF INCHES...ARE STILL EXPECTED TODAY.
AS PRECIPITABLE WATER VALUES ARE 1.50 TO 1.75 INCHES. BOUNDARY
LAYER THETA E CONVERGENCE APPEARS TO BE VERY STRONG OVER OUR WATCH
AREA. FOR THESE REASONS...THE FLASH FLOOD WATCH WILL BE MAINTAINED
AS IT IS CURRENTLY CONSTITUTED.

RIVERS AND STREAMS CONTINUE TO RUN HIGH FROM RAINS EARLIER THIS
MONTH, AND SOME QUICK RESPONDING RIVERS AND STREAMS COULD REACH OR
EXCEED BANKFULL. IT APPEARS THAT THE HEAVIEST RAINFALL WILL BE
CONCENTRATED OVER A RELATIVELY SHORT PERIOD OF TIME OF A FEW
HOURS...AND THIS COULD LEAD TO SOME FLASH FLOODING OVER PORTIONS
OF THE WATCH AREA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR PAZ054-055-061-062.
NJ...FLASH FLOOD WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR NJZ001-007>010-012-015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS.../GORSE/NIERENBERG
NEAR TERM...
SHORT TERM.../NIERENBERG
LONG TERM...KLINE
AVIATION...HAYES
MARINE...MEOLA
HYDROLOGY.../NIERENBERG
Hazardous weather outlook, Apr 28, 3:40 AM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EDT THU APR 28 2011

NJZ001-007>010-012-015-PAZ054-055-061-062-290745-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-
340 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ060-067>071-
290745-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
340 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-290745-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
340 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

AREAS OF FOG...LOCALLY DENSE...WILL OCCUR THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-290745-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 AM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-290745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
340 AM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND
BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 28, 4:24 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 AM EDT THU APR 28 2011

PAZ054-055-060>062-280930-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
424 AM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...

AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 47 MILES NORTHWEST
OF LANCASTER TO 15 MILES NORTHWEST OF LANCASTER...MOVING NORTHEAST
AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR WYOMISSING HILLS...
WOMELSDORF AROUND 445 AM...WANAMAKERS...NEW TRIPOLI AROUND 500
AM...PENN FOREST RESERVOIR...NEFFS AROUND 515 AM...WIND GAP AND
BELFAST AROUND 530 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...AS WELL AS
SMALL HAIL.

LAT...LON 4100 7530 4068 7522 4027 7609 4050 7644
      4054 7618 4060 7605 4059 7603 4064 7600
      4074 7578 4084 7594 4091 7600 4100 7575
      4105 7578 4110 7577 4114 7570 4113 7564
      4123 7554 4125 7545

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:12 AM EDTSpecial Weather StatementPHIGloucester, Salem63 min
Apr 28, 6:56 AM EDTSevere Thunderstorm WarningPHIHunterdon, Warren34 min
Apr 28, 7:35 AM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more55 min
Apr 28, 9:00 AM EDTSpecial Weather StatementPHIMonmouth60 min
Apr 28, 9:02 AM EDTSpecial Marine WarningPHI26 min
Apr 28, 10:10 AM EDTGale WarningPHI5 hr
Apr 28, 10:25 AM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Sussex, Warren50 min
Apr 28, 10:48 AM EDTAreal Flood AdvisoryPHIHunterdon, Sussex, Warren3 hr
Apr 28, 10:57 AM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Somerset, Warren63 min
Apr 28, 10:58 AM EDTTornado WarningPHIHunterdon, Warren32 min
Apr 28, 11:11 AM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren64 min
Apr 28, 11:15 AM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Morris, Somerset4 hr
Apr 28, 11:22 AM EDTTornado WarningPHIHunterdon, Morris, Sussex, Warren23 min
Apr 28, 11:45 AM EDTTornado WarningPHIMorris30 min
Apr 28, 12:06 PM EDTSpecial Marine WarningPHI43 min
Apr 28, 12:29 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem61 min
Apr 28, 12:34 PM EDTSpecial Weather StatementPHICumberland56 min
Apr 28, 12:38 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset52 min
Apr 28, 12:42 PM EDTSpecial Weather StatementPHIGloucester, Salem63 min
Apr 28, 1:13 PM EDTSpecial Weather StatementPHIAtlantic, Cape May62 min
Apr 28, 1:23 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Cumberland, Gloucester, Salem103 min
Apr 28, 1:44 PM EDTSpecial Marine WarningPHI91 min
Apr 28, 2:02 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester41 min
Apr 28, 2:11 PM EDTAreal Flood AdvisoryPHIBurlington, Monmouth, Ocean94 min
Apr 28, 2:27 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean41 min
Apr 28, 2:42 PM EDTSpecial Marine WarningPHI63 min
Apr 28, 2:55 PM EDTSpecial Weather StatementPHIMonmouth65 min
Apr 28, 5:04 PM EDTSpecial Weather StatementPHICape May56 min
Apr 28, 6:03 PM EDTSpecial Marine WarningPHI57 min
Apr 28, 6:22 PM EDTSpecial Weather StatementPHICape May53 min
Apr 28, 6:37 PM EDTSpecial Marine WarningPHI53 min
Apr 28, 4:36 AM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh, Monroe, Northampton54 min
Apr 28, 5:31 AM EDTSpecial Weather StatementPHICarbon, Monroe59 min
Apr 28, 5:49 AM EDTSpecial Weather StatementPHICarbon56 min
Apr 28, 5:58 AM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton3 hr
Apr 28, 6:18 AM EDTSevere Thunderstorm WarningPHICarbon, Monroe57 min
Apr 28, 6:23 AM EDTSpecial Weather StatementPHIBerks, Chester, Lehigh, Montgomery52 min
Apr 28, 7:06 AM EDTFlash Flood WarningPHICarbon, Monroe6 hr
Apr 28, 8:17 AM EDTSpecial Weather StatementPHIBerks58 min
Apr 28, 8:55 AM EDTSevere Thunderstorm WarningPHIBerks, Lehigh65 min
Apr 28, 8:59 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh4 hr
Apr 28, 9:11 AM EDTSpecial Weather StatementPHICarbon, Monroe49 min
Apr 28, 9:33 AM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton57 min
Apr 28, 10:00 AM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery60 min
Apr 28, 12:03 PM EDTSpecial Weather StatementPHIMontgomery, Philadelphia57 min
Apr 28, 12:11 PM EDTSevere Thunderstorm WarningPHIBucks, Chester, Delaware, Montgomery31 min
Apr 28, 12:45 PM EDTSpecial Weather StatementPHIBucks, Delaware, Montgomery, Philadelphia60 min
Apr 28, 9:55 AM EDTRiver Flood WarningPHICecil, Harford66 hr
Apr 28, 11:32 AM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot58 min
Apr 28, 11:37 AM EDTSevere Thunderstorm WarningPHICaroline, Cecil, Kent, Queen Anne's53 min
Apr 28, 5:38 PM EDTSevere Thunderstorm WarningPHICaroline39 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.